What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 3, 3:24 PM EST, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 3, 3:24 PM EST, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
424 PM EDT Wed Aug 3 2022
.NEAR TERM [Through Tonight]...
Aided by weak troughing over the area and plentiful moisture
in the atmosphere (with PWATs just over 2.0 inches ) scattered to
numerous showers and thunderstorms have formed in the east to SE
flow around high pressure NE of the region, pushing the Atlantic
seabreeze inland from I-95 towards the Highway 301 corridor. Cool
mid level temperatures overhead and increased lapse rates and may
allow for more potent updrafts and wet downburst winds 45-55 mph
to occur with the best cell mergers through the afternoon hours
especially over NE FL towards the I-75 corridor. Our temperatures
having peaked in the low to mid 90s inland earlier are now now
cooling as showers and storms coverage increases. Slow storm
motions will allow for the potential of locally heavy rainfall
and minor flooding concerns through sunset.
Tonight, convection should wane an hour or two after sunset with
partly to mostly cloudy skies eventually becoming mostly clear
after midnight. Lows will be around normal in the low 70s inland
and the mid to upper 70s at the coast.
.SHORT TERM [Thursday Through Saturday Night]...
Drier air aloft arrives temporarily Thursday as mid/upper level
ridging builds NE of the region. However, moisture levels will
increase again Friday and Saturday near climatology (PWATs around
1.8 to 2.0 inches) as a weak inverted trough migrates from the
Atlantic waters westward into the region around the periphery of
the ridge. This will result in only isolated to widely scattered
showers and storms mainly inland on Thursday thanks to the
Atlantic seabreeze, enhanced by the east to SE onshore flow,
moving well inland with mostly sunny skies and drier conditions
along coastal locations. Coverage will increase on Friday and
Saturday to scattered levels near the coast and scattered to
numerous levels over inland NE FL areas as the Atlantic seabreeze
pushes well inland. Warmer mid level temperatures aloft closer to
-6 Celsius (near climatology) will limit more feisty updrafts and
strong pulse storm potential. Highs will be slightly above normal
Thursday into the low to mid 90s inland and near 90F along the
coast, then become near normal Friday and Saturday with highs in
the low 90s inland and the upper 80s along the coast. Low
temperatures will be near normal in the low 70s inland and the mid
to upper 70s at the coast.
.LONG TERM [Saturday Through Wednesday]...
The flow will become more easterly as we begin the period thanks
to mid/upper layer ridging takes hold just north of the region
while the surface Atlantic ridge axis remains just north of the
area. An upper level shortwave feature will spiral west from the
Atlantic and along with mid level temperatures cooling again
some, expect an increase in coverage of showers and storms over
NE FL and SE GA. The cooler temperatures aloft may enhance pulse
strong to severe storms with a threat for wet downburst winds.
Tuesday, surface high pressure ridging will sink southward into
NE FL and more southerly flow aloft will allow the seabreezes to
merge over the peninsula and along with diurnal instability help
kick off at least scattered showers and storms. Winds from the
SE will become southerly into Wednesday as high pressure to the
east moves southeast of the region and have scattered coverage
again as the seabreezes will likely merge over the peninsula
similar to Tuesday.
Temperatures will be near normal during the period.
&&
.AVIATION...
[Through 18Z Thursday]
Convection just starting to pop inland from the Atlantic Coast
with a few starter showers/"seedlings" near CRG/JAX/VQQ/GNV and
will continue VCTS with TEMPO groups for possible gusty winds and
MVFR conds from 18-22Z for CRG/JAX, 19-23Z for VQQ and 20-24Z for
GNV which of course may need to be tweaked as convection proceeds
through the afternoon hours. East coast sea breeze should push
inland this afternoon sweeping convection further inland than
previous afternoons, with ending at East Coast terminals in the
22-23Z time frame, and in the 00-02Z time frame for inland TAF's,
leaving mainly convective debris clouds and VFR conds through the
overnight and early morning hours towards the end of the TAF
period. With GNV/VQQ having best chances of storms today have
continued some patchy MVFR fog for the early morning hours in the
07-11Z time frame.
&&
.MARINE...
Southeast flow will develop today and persist through the weekend
as a ridge of high pressure builds to the northeast. An embedded
inverted trough will cross into the waters Friday. Another
disturbance will arrive Sunday resulting in an increase in
showers and thunderstorm chances. The pattern will change little
into early next week as high pressure remains northeast of the
area waters with light onshore southeast winds.
Rip Currents: Moderate risk of rip currents in effect through
Thursday at all area beaches thanks to a persisting easterly
swell.
&&
.FIRE WEATHER...
Low dispersions will occur on Thursday over inland areas away
from the coast due to lower transport winds with good dispersions
and elevated transport winds along the immediate coast.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 72 93 72 93 72 / 30 40 10 40 10
SSI 77 89 78 88 78 / 10 10 30 40 10
JAX 74 92 75 91 75 / 10 10 20 50 10
SGJ 74 89 75 89 75 / 20 10 20 40 10
GNV 72 93 73 93 73 / 40 20 10 60 10
OCF 73 94 73 93 73 / 30 30 10 60 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Aug 3, 4:31 PM EST, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
531 PM EDT Wed Aug 3 2022
FLZ023-GAZ364-032200-
Baker FL-Western Charlton GA-
531 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of central Baker and
south central Charlton Counties through 600 PM EDT...
At 531 PM EDT, Doppler radar was tracking a strong thunderstorm near
Taylor, or 24 miles north of Raiford. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Taylor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3056 8226 3038 8204 3038 8205 3024 8230
3047 8237
TIME...MOT...LOC 2131Z 330DEG 2KT 3042 8224
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Aug 3, 4:41 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
541 PM EDT Wed Aug 3 2022
FLZ035-236-032215-
Western Alachua FL-Gilchrist FL-
541 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of southeastern
Gilchrist and southwestern Alachua Counties through 615 PM EDT...
At 541 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Archer, or 9 miles north of Bronson, moving north
at 10 mph.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Archer and Newberry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2971 8246 2970 8245 2969 8245 2949 8254
2949 8256 2954 8256 2953 8265 2956 8266
2956 8274 2976 8275
TIME...MOT...LOC 2141Z 189DEG 7KT 2958 8263
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Aug 3, 4:50 PM EST, 46 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
550 PM EDT Wed Aug 3 2022
FLZ125-132-225-325-425-032215-
Eastern Clay FL-Western Duval FL-South Central Duval FL-
Trout River FL-Coastal Duval FL-
550 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northeastern Clay
and central Duval Counties through 615 PM EDT...
At 550 PM EDT, Doppler radar was tracking a strong thunderstorm over
Nas Jax, or near Orange Park. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and minor flooding due to heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor flooding due to heavy rainfall is
possible.
Locations impacted include...
Jacksonville, Orange Park, Nas Jax, Ortega, Normandy, San Marco,
Riverside, Bellair-Meadowbrook Terrace and Jacksonville Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3021 8156 3015 8174 3016 8175 3017 8175
3018 8174 3019 8174 3019 8176 3031 8184
3045 8170
TIME...MOT...LOC 2150Z 147DEG 2KT 3023 8170
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
23Special weather statement, Aug 3, 5:24 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
Issued by National Weather Service Tallahassee FL
624 PM EDT Wed Aug 3 2022
FLZ035-136-222-236-032300-
Eastern Alachua FL-Southern Columbia FL-Western Alachua FL-
Gilchrist FL-
624 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of northeastern
Gilchrist, central Alachua and south central Columbia Counties
through 700 PM EDT...
At 624 PM EDT, Doppler radar was tracking a strong thunderstorm over
High Springs, or 13 miles southwest of Worthington Spring, moving
northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gainesville, Alachua, High Springs, Fort White, University Of
Florida, Gainesville Airport, Rochelle and Newnans Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2967 8212 2951 8220 2974 8282 2999 8270
TIME...MOT...LOC 2224Z 112DEG 8KT 2981 8259
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, Aug 3, 5:26 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
Issued by National Weather Service Tallahassee FL
626 PM EDT Wed Aug 3 2022
FLZ023-030-122-222-032300-
Southern Columbia FL-Baker FL-Union FL-Northern Columbia FL-
626 PM EDT Wed Aug 3 2022
...A strong thunderstorm will impact portions of southwestern Baker,
northwestern Union and east central Columbia Counties through 700 PM
EDT...
At 626 PM EDT, Doppler radar was tracking a strong thunderstorm near
Olustee, or 11 miles east of Lake City, moving west at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Lake City, Providence, Watertown, Lulu and Olustee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3031 8235 3013 8242 2999 8253 3006 8269
3038 8256
TIME...MOT...LOC 2226Z 101DEG 7KT 3024 8246
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
HanerSpecial weather statement, Aug 3, 5:27 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
Issued by National Weather Service Tallahassee FL
627 PM EDT Wed Aug 3 2022
GAZ162-163-250-350-032300-
Clinch GA-Echols GA-Northern Ware GA-Southern Ware GA-
627 PM EDT Wed Aug 3 2022
...Strong thunderstorms will impact portions of northeastern Echols,
southwestern Ware and central Clinch Counties through 700 PM EDT...
At 626 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Stephen Foster State Park
to Needmore. Movement was northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fargo, Argyle and Needmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3092 8297 3110 8258 3083 8242 3080 8242
3080 8240 3077 8238 3065 8265
TIME...MOT...LOC 2226Z 133DEG 13KT 3078 8243 3069 8266
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH